MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MERIT MAK¿; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

MERIT MEDICAL SYSTEMS MERIT MAK¿; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 00884450012680
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
Patient was being treated for stroke.Post stroke, patient demonstrated cerebral vascular spasms, which required direct infusion of the vessels.A catheter was introduced through the right femoral artery and fed to the cerebral vessels.Following removal of the catheter, the vessel was sealed using the abbott starclose device.Patient had received multiple treatments during treatment and had received 4 or 5 similar catheterizations throughout the week of her treatment.Patient was again catheterized through the right femoral artery.At this point, several starclose devices were already present in the vessel.A merit medical 4fr 10cm introducer was used.During catheterization, the introducer rubbed against the starclose devices, removing a piece of the introducer tip.The broken piece was retained in the artery.Patient received additional surgery to remove the retained foreign body.The broken piece was removed without incident.
 
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database could not be performed since the lot number was not provided.Should the device be returned at a later date, the investigation will be re-opened.

Brand Name
MERIT MAK¿
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego CA 92154
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS
8830 siempre viva rd #100
san diego CA 92154
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key15008293
Report Number3011642792-2022-00019
Device Sequence Number2316360
Product Code DRE
UDI-Device Identifier00884450012680
UDI-Public00884450012680
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00884450012680
Device Catalogue NumberMAK4F-10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer08/26/2022
Initial Report FDA Received Date07/13/2022
Supplement Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown